Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage for Isoniazid while suffering from latent tuberculosis infection

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2052 Questions

default
Posted on Thu, 31 Aug 2017 in Medicines and Side Effects
Question: Is Isoniazid 300 mg. consider a mild dosage for latent TB?

doctor
Answered by Dr. Salah Saad Shoman 29 minutes later
Brief Answer:
Yes, it is

Detailed Answer:
Dear Ms, I have gone through your question and I understand your concerns,

But I agree with your doctor as regarding the perscribed dose which is the recommended dose for patients with body weight more than 30 kilograms for treatment of latent Tb... Isoniazid can be prescribed up to 900 mg as well..

I hope I answered your question.
Feel free to ask further.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Isoniazid

doctor1 MD

I am currently taking isoniazid 300 mg have been on it for five months. In yhe last month I have have been having trouble with some swelling in my throth and then went into sorness in my mouth and toungr . is this a side effect of this med or something else? Thank you

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

I am taking isoniazid for exposure to TB. About 2 weeks ago I ate several slices of pizza and a few wings. In 2 days I had what I thought was salmonella. Bloating, nausea, vomitting, and frequent diarrhea, abdominal pain - the works. My doctor prescribed cipro - forget the dose, but took it BID for 4 days, full course with prompt resolution of all symptoms. Several days after finishing the cipro, my symptoms started to return - but I had another 2 slices of pizza before the symptoms came back. I had the pizza on Friday and it's now Tuesday, still having some diarrhea, bloating, gas, abdominal pain, fatigue - just not as severe as the first bout. I am however taking a dicloxacillin/amoxicillin combo that I keep stocked for emergencies. I am a traveling consultant = and nothing worse than being on the road with an infection and having to find a local doc to get things figured out. So - question is - could this be a reaction to cheese on the pizza (aged cheese and pepperoni) with the isoniazid, or a recurrance of the salmonella?

doctor1 MD

Have taken 4 weekly doses of 12 week regiment of Prifton and Isoniazid for latent TB. Has severe allergic reaction of fever, chills and rash on arms and legs, Considering stopping the drugs. However I wonder if the 4 doses was enough to "activate"...

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus( Rifampicin + Isoniazid ) She has recently been diagnosed with Hansen s disease. After reviewing her TB...

doctor1 MD

HI i have a cavity and lung tv( active) . i have started taking my medication before 1 month( each film coated tablet contains rifampicin bp 150mg,isoniazid bp 75mg and ethambutol hcl bp 275mg and i am olso taking a separate drug called ethambutol ip 800mg.

now coz i coudn't find those drugs except ethambutol ip 800mg,i am planing to start AKT-3( ethambutol hydrochloride ip 800mg,isoniazid ip 800 and rifampicin ip 450mg. my question is....am i going to have a problem in the process of treatment